MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear beginning approximately 5mm distal to the distal edge of the distal markerband and extending approximately 67mm proximally across the balloon material.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no damage to the tip of the device.A visual and tactile examination identified no issues or damage along the length of the device.The recommended introducer/guide sheath size for this device is a 7fr sheath.The customer's sheath was not returned for analysis.During analysis the investigator was unable to advance the device through a 7fr boston scientific sheath due to the condition of the balloon material.No other issues were noted with the device that could potentially have contributed to the complaint incident.Date of event reported as both (b)(6) 2018 and (b)(6) 2018.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that advancing difficulties were encountered.The target lesion was located in an arteriovenous fistula.A 12.0 x 80, 75cm mustang balloon catheter was advanced for treatment and was removed after post-dilatation.The physician attempted to re-insert the device but failed to advance through the 7fr introducer sheath.The procedure was completed with this device.No patient complications were reported and the patient's status was good.However, returned device analysis revealed a longitudinal tear in the balloon material.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8416789
Report Number2134265-2019-02400
Device Sequence Number1516192
Product Code FGE
UDI-Device Identifier08714729794745
UDI-Public08714729794745
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022645333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR